Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

On the smoothness of best $ L\sb{2}$ approximants from nonlinear spline manifolds


Authors: Charles K. Chui, Philip W. Smith and Joseph D. Ward
Journal: Math. Comp. 31 (1977), 17-23
MSC: Primary 41A15
MathSciNet review: 0422955
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ S_n^k$ be the nonlinear spline manifold of order k and with n - k interior variable knots. We prove that all best $ {L_2}[0,1]$ approximants from $ S_n^k$ to a continuous function on [0, 1] are also continuous there. We also prove that there exists a $ {C^\infty }[0,1]$ function with no $ {C^2}[0,1]$ best $ {L_2}[0,1]$ approximants from $ S_n^k$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 41A15

Retrieve articles in all journals with MSC: 41A15


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1977-0422955-7
PII: S 0025-5718(1977)0422955-7
Article copyright: © Copyright 1977 American Mathematical Society